Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 14, 2021, 8:33 AM MDT for Perkins County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 8:33 AM MDT (14:33 UTC)
- Expired
- Aug 14, 2021, 9:15 AM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 40
County Perkins County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:49 AM MDT | HAIL 1 | 10 Sse Roscoe, NE | TIME ESTIMATED FROM RADAR. HAIL LASTED APPROXIMATELY 5 MINUTES. 1.20 INCH OF RAIN AS OF TIME OF PHONE CALL AND STILL RAINING LIGHTLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
711
WWUS83 KLBF 141433
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
833 AM MDT Sat Aug 14 2021
NEZ057-058-141515-
Perkins NE-Keith NE-
833 AM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern Perkins
and southeastern Keith Counties through 915 AM MDT...
At 833 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Roscoe, or 11 miles southeast of Ogallala, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elsie.
This includes Interstate 80 in Nebraska between mile markers 135 and
141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4104 10166 4116 10152 4098 10125 4092 10125
4082 10143
TIME...MOT...LOC 1433Z 316DEG 11KT 4104 10154
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 14, 5:38 AM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 14, 5:38 AM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 638 AM CDT Sat Aug 14 2021 .SHORT TERM...(Today through Sunday) Issued at 353 AM CDT Sat Aug 14 2021 Noisy northwest flow pattern is underway across the cntl and nrn High Plains. Some of the models appear to be over-forecasting the shower and thunderstorm chances today through Sunday. The upper level support for rain appears to be very weak and other than a dryline across the Panhandle, no discernable sfc focus is shown in any of the models. The POP forecast leans on the short term model blend which is on the dry side of the forecast envelop. It suggested mostly isolated POPs today and tonight, and nearly dry conditions Sunday. This forecast is wetter than the RAP model but drier than the NAM and HRRR models. Rain chances this afternoon will rely on sfc heating. A weak warm front and low level jet are the primary forcing tonight. Note the RAP model shows 1000-2000 J/KG of elevated CAPE this afternoon and tonight and a 30kt 500mb jet will be hanging out across wrn Nebraska. This is the basis for the SPC marginal severe weather threat. If not for the isolated storm coverage, this risk could be a category higher according to SPC. The temperatures forecast uses the short term blend plus bias correction. The strong 30-40kt low level jet and increasing moisture supports lows in the 60s tonight. Highs in the 80s to lower 90s are in place today and Sunday. Barring significant storm coverage tonight, the slight warming aloft Sunday supports highs a few degrees warmer than today. .LONG TERM...(Sunday night through Friday) Issued at 353 AM CDT Sat Aug 14 2021 South winds continue through Wednesday and in combination with a developing long wave trof across the nrn High Plains, deep moisture will be in place for a potential significant rain event either Wednesday night or Thursday. The ECM is slower than the GFS and GEM. The rain forecast leans on the latter two models for chance POPs Wednesday night. The models are in very good agreement warming temperatures aloft at h500mb to around -5C Wednesday and the deep southwesterly flow to 300mb would seem to reduce the hail and wind damage threat. Nonetheless, this system is of interest to SPC. Otherwise, a very modest warming trend should prevail through Wednesday as h850mb temperatures warm only slightly. The models are warming temperatures at h700mb to 14C-15C during this time but the moist southerlies below this level will probably hold down mixing heights. High pressure from western Canada will move in Thursday or Friday should cool highs back into the 80s by Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 637 AM CDT Sat Aug 14 2021 Isolated thunderstorms are possible through the morning across southwest Nebraska. No impacts are expected to KLBF this morning. A better chance of thunderstorms arrives this evening across much of north central Nebraska. Some hail and gusty winds may be possible with these storms. In addition, heavy rainfall may cause additional reductions in visibility at both terminals in the evening. Thunderstorms end by mid-evening giving way to a return to VFR conditions across central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Aug 14, 2:33 AM MDT, 6 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 333 AM CDT Sat Aug 14 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-150845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 333 AM CDT Sat Aug 14 2021 /233 AM MDT Sat Aug 14 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Thunderstorms are possible across much of north central Nebraska this afternoon and evening. Strong to briefly severe storms are possible of producing hail and strong winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Near daily thunderstorm chances are possible through Friday. Severe risk remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 14, 6:07 AM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 AM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HAIL 2 N OGALLALA 41.16N 101.72W
08/14/2021 U0.75 INCH KEITH NE PUBLIC
REPORT VIA MPING.
&&
BROWNLocal storm report, Aug 14, 6:16 AM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 AM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM HAIL 4 E OGALLALA 41.13N 101.65W
08/14/2021 U1.00 INCH KEITH NE PUBLIC
REPORT VIA MPING.
&&
BROWNSpecial weather statement, Aug 14, 6:44 AM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service North Platte NE 744 AM CDT Sat Aug 14 2021 NEZ036-059-141330- McPherson NE-Lincoln NE- 744 AM CDT Sat Aug 14 2021 ...A strong thunderstorm will impact portions of northwestern Lincoln and southeastern McPherson Counties through 830 AM CDT... At 744 AM CDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Sutherland, or 16 miles southwest of Tryon, moving east at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Ringgold. This includes the following highways... Highway 92 between mile markers 206 and 215. Highway 97 between mile markers 11 and 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4128 10111 4143 10121 4160 10077 4133 10070 TIME...MOT...LOC 1244Z 252DEG 18KT 4137 10115 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CDC
Special weather statement, Aug 14, 7:35 AM MDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
735 AM MDT Sat Aug 14 2021
NEZ057-058-141415-
Perkins NE-Keith NE-
735 AM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern Perkins
and southeastern Keith Counties through 815 AM MDT...
At 734 AM MDT, Doppler radar was tracking a strong thunderstorm near
Roscoe, or 9 miles east of Ogallala, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paxton.
This includes Interstate 80 in Nebraska between mile markers 134 and
149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4102 10160 4112 10159 4114 10128 4099 10128
TIME...MOT...LOC 1334Z 274DEG 14KT 4109 10154
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelyLocal storm report, Aug 14, 8:23 AM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 AM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HAIL 6 S ELSIE 40.77N 101.40W
08/14/2021 E1.25 INCH PERKINS NE PUBLIC
SIZE RANGED FROM NICKEL TO HALF DOLLAR. NO SIGNIFICANT
WIND. TIME ESTIMATED FROM RADAR.
&&
NMJSpecial weather statement, Aug 14, 8:33 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
833 AM MDT Sat Aug 14 2021
NEZ057-058-141515-
Perkins NE-Keith NE-
833 AM MDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern Perkins
and southeastern Keith Counties through 915 AM MDT...
At 833 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Roscoe, or 11 miles southeast of Ogallala, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elsie.
This includes Interstate 80 in Nebraska between mile markers 135 and
141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4104 10166 4116 10152 4098 10125 4092 10125
4082 10143
TIME...MOT...LOC 1433Z 316DEG 11KT 4104 10154
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:09 AM MDT | Special Weather Statement | LBF | Keith | 51 min |
| Aug 14, 5:18 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| Aug 14, 5:43 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Aug 14, 5:51 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 19 min |
| Aug 14, 5:56 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 49 min |
| Aug 14, 6:23 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 37 min |
| Aug 14, 6:44 AM MDT | Special Weather Statement | LBF | McPherson | 46 min |
| Aug 14, 6:59 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Aug 14, 7:35 AM MDT | Special Weather Statement | LBF | Keith | 40 min |
| Aug 14, 7:44 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 31 min |
| Aug 14, 8:14 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 46 min |
| Aug 14, 8:49 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Aug 14, 8:59 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 26 min |
| Aug 14, 9:28 AM MDT | Severe Thunderstorm Warning | LBF | Perkins | 47 min |
| Aug 14, 10:02 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 14, 10:44 AM MDT | Special Weather Statement | LBF | Hayes | 46 min |
| Aug 14, 11:39 AM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Aug 14, 12:29 PM MDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Aug 14, 4:16 PM MDT | Special Weather Statement | LBF | Dawes | 59 min |
| Aug 14, 4:21 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 14, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Aug 14, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Aug 14, 4:56 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 14, 5:01 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 14, 5:06 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 39 min |
| Aug 14, 5:44 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.